Alert archive / Michigan / River Flood Advisories in 2018
River Flood Advisory 11, NWS Green Bay, WI
NWS Green Bay, WI issued this river flood advisory at Apr 28, 2018, 9:06 PM CDT for Marinette County, Wisconsin; Dickinson County, Menominee County, Michigan. It was in force for 4 days.
The area
The counties it named.
The facts
- Issued
- Apr 28, 2018, 9:06 PM CDT (02:06 UTC)
- Expired
- May 2, 2018, 10:36 AM CDT
- In force
- 4 days
- Issued by
- NWS Green Bay, WI
- Area
- Storm-based polygon
Counties Dickinson County, MI, Menominee County, MI, Marinette County, WI
The radar
The Marquette radar (KMQT), 102 km from the middle of the area, began a volume at 02:04 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Menominee River at Vulcan (VLCM4). The gauge peaked at 10.72 ft at Apr 28, 2018, 3:00 AM CDT.
- Action stage
- 9 ft
- Minor stage
- 15 ft
- Moderate stage
- 17 ft
- Major stage
- 19 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 04065722, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
What forecasters said that day
The local office's own words before this river flood advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Green Bay, WI wrote its last area forecast discussion before this river flood advisory went out at Apr 28, 5:08 PM CDT, 3 hours 58 minutes earlier.
Area forecast discussion, Apr 28, 5:08 PM CDT, 3 hours 58 minutes before
Area Forecast Discussion National Weather Service Green Bay WI 508 PM CDT Sat Apr 28 2018 Updated aviation portion for 00Z TAF issuance .SHORT TERM...Tonight and Sunday Issued at 222 PM CDT Sat Apr 28 2018 Since high pressure is expected to dominate our forecast through the end of the weekend, the main forecast issues to be on temperatures and the elevated risk of fire weather danger due to the very dry air mass overhead. The 19Z MSAS surface analysis showed a broad area of high pressure that stretched from near Hudson Bay, southwest through the Upper MS Valley, to the central Plains. While temperatures over WI were below normal, dew points had dropped into the teens to lower 20s. Visible satellite imagery indicated not a cloud to be found. The high pressure is forecast to extend from near Hudson Bay, through the western Great Lakes into the Gulf of Mexico. Clear skies, light winds and unseasonably cool conditions will prevail across northeast WI tonight with temperatures dropping within several degrees of record territory. Look for min temperatures to range from 10 to 15 degrees over the typical colder locations of north-central WI, to the upper 20s over east-central WI. The surface ridge slowly edges to the east on Sunday, but this will be far enough to allow for winds to become south and bring milder back to the region. Under sunny skies, temperatures will quickly rise and reach the lower to middle 60s over most of the northeast WI. The only exception to be along Lake MI where readings to be held in the lower to middle 50s. The combination of warmer temperatures and very dry air mass is expected to bring very low relative humidities to the region Sunday afternoon. More on this below in the FIRE section of the discussion. .LONG TERM...Sunday Night Through Saturday Issued at 222 PM CDT Sat Apr 28 2018 Focus is on the potential for rain and thunderstorms throughout the midweek and temperatures. Surface high pressure slides east of Wisconsin Sunday night with a shift to south/southwest flow into the forecast area. Model time sections show this will lead to increased moisture which will eventually overtake the extremely dry air mass. Therefore, expect clouds to slowly increase throughout Monday . A weak piece of mid- level energy may also generate a couple showers Monday afternoon, but overall there is a limited pcpn potential. The pattern becomes more active Tuesday as a slow moving front approaches the area and waffles around Wisconsin for a couple days. The chance of showers/storms increases from NW to SE as the front moves in Tuesday. Not thoroughly impressed with the overall dynamics during this time, but there is some CAPE (less than 1000 J/kg) and steep mid- level lapse rates (8-9 C/km) which warrant the mention of thunder Tuesday afternoon and evening. Current model runs are trending towards a quiet period Wednesday and Wednesday afternoon as the front moves far enough south to keep the pcpn confined to southern Wisconsin. Better dynamics come into play Wednesday night through Thursday night. Low pressure rides up the surface front with coincides with an upper jet and an approaching 500mb trough. Instability and shear would also support thunderstorms development during this time, but it is too early to determine any severe potential. The front moves east early Friday which would bring an end to any remaining pcpn, and then sunny weather returns for the start of the weekend. Some long range models suggested a surface low would bring a chance of showers back by the end of the weekend. However, there is little model consistency at the moment and confidence is low in timing or likelihood. Monday and Tuesday will be the warmest days of the week with highs in the low to middle 70s (aside from lakeshore locations) due to southwest winds. Temps return to near normal for the rest of the forecast period. && .AVIATION...for 00Z TAF Issuance Issued at 505 PM CDT Sat Apr 28 2018 Excellent flying weather expected as high pressure settles into eastern Wisconsin. Mixing into very dry air aloft today should preclude the development of fog tonight. Southwest winds will begin to increase tomorrow, but not yet to the point of posing much concern for aviation interests. && .FIRE WEATHER... Issued at 222 PM CDT Sat Apr 28 2018 Sunny skies, a very dry air mass and deep mixing on Sunday will produce very low relative humidity values in the 13 to 23 percent range away from Lake MI. South winds of 10 to 15 mph with gusts up to 20 mph are expected. This will bring elevated fire weather conditions to northeast WI. While typical temperatures/wind speeds do not meet Red Flag Warning criteria, this will need to be monitored closely. && .HYDROLOGY... Issued at 222 PM CDT Sat Apr 28 2018 River levels for the most part have leveled off or have begun to fall thanks to dry conditions (both precipitation and low dew points). The Wolf River remains the main focus with a couple of Flood Warnings still in effect. We have a few more dry days to come, so hopefully rivers will continue to fall before rain showers return toward the middle of next week. && .GRB WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM.....Kallas LONG TERM......KLB AVIATION.......Skowronski FIRE WEATHER...Kallas HYDROLOGY......Kallas
Hazardous weather outlook, Apr 28, 2:21 PM CDT, 6 hours 45 minutes before
Hazardous Weather Outlook National Weather Service Green Bay WI 221 PM CDT Sat Apr 28 2018 WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-291930- Vilas-Oneida-Forest-Florence-Northern Marinette County-Lincoln- Langlade-Menominee-Northern Oconto County-Door-Marathon-Shawano- Wood-Portage-Waupaca-Outagamie-Brown-Kewaunee-Waushara-Winnebago- Calumet-Manitowoc-Southern Marinette County- Southern Oconto County- 221 PM CDT Sat Apr 28 2018 This Hazardous Weather Outlook is for north-central and northeast Wisconsin. .DAY ONE...Tonight Interests along the Wolf River should continue to monitor river levels. A Flood Warning remains in effect at Shiocton and New London. .DAYS TWO THROUGH SEVEN...Sunday through Saturday Most rivers across the area are approaching crest or have crested due to runoff from the recent snow melt. Minor flooding is expected along the Wolf River. Other locations on the Wisconsin and Menominee Rivers are above bankfull and have high flows. Anyone with river interests should pay close attention to water levels and the latest hydrologic forecasts. Boaters should also exercise caution due to the fast flows on area rivers. Low relative humidity and increasing south-southwest winds can be expected on Sunday, so elevated fire weather conditions will continue in grasses and other fine fuels. There is a chance of thunderstorms at times from Tuesday afternoon through Thursday night. It is too early to determine if any of these storms could become severe. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed tonight. LMZ521-522-541>543-291930- The Bay of Green Bay south of a line from Cedar River MI to Rock Island Passage-Lake Michigan from Washington Island to Sheboygan- 221 PM CDT Sat Apr 28 2018 This Hazardous Weather Outlook is for portions of northwest Lake Michigan and the waters of Green Bay. .DAY ONE...Tonight The probability of widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Sunday through Saturday Hazardous conditions for small craft are possible on Lake Michigan early next week due to persistent south winds and building waves. Thunderstorms may also pose a hazard to mariners Tuesday afternoon through Wednesday night. AK/KLB
The office that day
Everything else NWS Green Bay, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 28, 9:06 PM CDT | River Flood Advisory | GRB | Florence, Marinette | 39 hr |
| Apr 28, 9:06 PM CDT | River Flood Advisory | GRB | Marinette | 4 days |
| Apr 28, 9:12 PM CDT | River Flood Advisory | GRB | Florence, Marinette | 4 days |
| Apr 28, 9:12 PM CDT | River Flood Advisory | GRB | Florence, Marinette | 4 days |
| Apr 29, 3:36 PM CDT | Small Craft Advisory | GRB | 61 hr |
Nearby
River Flood Advisories in Michigan, 2018River Flood Advisories in Wisconsin, 2018Every river flood advisory in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.